Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 75, NWS Northern Indiana

November 2, 2017

NWS Northern Indiana issued this small craft advisory at Nov 2, 2017, 10:50 PM EDT. It took effect at Nov 3, 2017, 5:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2017, 10:50 PM EDT (02:50 UTC)
In effect from
Nov 3, 2017, 5:00 AM EDT
Expired
Nov 3, 2017, 2:00 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

141 
WHUS73 KIWX 030250
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 PM EDT THU NOV 2 2017

LMZ043-046-031100-
/O.NEW.KIWX.SC.Y.0075.171103T0900Z-171103T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1050 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT
FRIDAY. 

* WINDS...NORTH 10 TO 20 KNOTS OVERNIGHT VEERING NORTHEAST 10 TO
  15 KNOTS FOR FRIDAY.

* WAVES...BUILDING TO 3 TO 5 FEET OVERNIGHT...SUBSIDING TO 2 TO 4
  FEET FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
948 
WHUS73 KIWX 030819
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EDT FRI NOV 3 2017

LMZ043-046-031630-
/O.CON.KIWX.SC.Y.0075.171103T0900Z-171103T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 AM EDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST BECOMING NORTHEAST 10 TO 15 KNOTS.
  

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 8:20 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Nov 2, 8:20 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
820 PM EDT Thu Nov 2 2017

.SYNOPSIS...
Issued at 815 PM EDT Thu Nov 2 2017

A cold front will track across the remainder of northeast Indiana
and south central Lower Michigan through the early overnight
hours. Numerous showers and isolated thunderstorms will occur
along and ahead of the front, with conditions drying out from
northwest to southeast overnight. Dry conditions are then expected
Friday and Friday night. A a warm front will begin to approach the
area Saturday with another good chance of showers, followed by
the threat for strong thunderstorms Sunday evening and Sunday
night. By Sunday, this warm front will promote high temperatures
in the upper 60s to near 70, but cooler air will arrive for
Monday.

&&

.UPDATE...
Issued at 815 PM EDT Thu Nov 2 2017

No major changes anticipated to the forecast this evening. Frontal
boundary approximately bisecting the forecast area from southwest
to northeast as exhibited very little movement over the past
several hours with some training of showers and thunderstorms.
Should start to see some better southeast push of this front over
the next hour or two as an upper level short wave tracks across
the southern Great Lakes. May need to watch a corridor from
western Kosciusko to northern Noble county for possible flood
advisory with some minor ponding expected through midnight. Will
keep slight chance to chance thunder going as front drops
southeast with elevated CAPE on the order of 250-750 J/kg
persisting in vicinity of the front.

&&

.SHORT TERM...(This Evening through Friday Night)
Issued at 331 PM EDT Thu Nov 2 2017

Frontal boundary over nw IN/sw Lower MI currently producing light
showers/drizzle in moist airmass will become more active into this
evening as lower amplitude shortwave propagates ene into the Great
Lakes enhancing convergence. Some weak elevated instability will
also help, likely generating some heavier showers/isolated thunder
east through the entire forecast area.

Surface high pressure will translate through the Great Lakes and Ontario
in subsident regime in between upper waves Friday into Friday
night. The result will be a brief break from the wet weather and
seasonable temperatures.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 331 PM EDT Thu Nov 2 2017

Perturbed/active west-southwest flow aloft will promote more
unsettled weather this weekend with low level boundary in the
vicinity. The first piece of shortwave energy will peel quickly east
through the region on Saturday. The associated round of weak
height falls and WAA/moist isentropic ascent should spread a
period of rain through the area...best chances northwest of US 24
where greater moisture/frontal convergence is currently modeled.
Temperatures will hold near normal otherwise as low level
inversion north of sfc warm front limits warming.

Surface warm front likely lifts into the Lower Great Lakes on
Sunday, followed by a cold frontal passage Sunday night as more
pronounced height/pressure falls overspread east through North-
Central US and a 120 kt upper jet ejects east into the Central
Plains/Mid MS Valley. Leading/strengthening deep layer southwest
flow will send an anomalously moist/unstable airmass north into this
frontal system. This brings locally heavy rainfall into question as
precipitable water values exceed 1.30 inches and 850 mb dewpoints
push 12C. Models differ with frontal positioning as ongoing
moist advection/convergence and shower activity potentially limits
northward progression. The result is lower confidence in where
exactly heavier rainfall axis sets up by Sunday aftn/eve.

There is also some concern for isolated severe/strong storms
(wind/iso tornado) later Sunday and Sunday evening given strong
flow/shear, an EML, and sfc dewpoints into the low-mid 60s (CAPE
values near 1000 j/kg). However...cloud contamination, potential
for ongoing precipitation, weak large scale forcing (shortwave
trough rather flat), and chance for CAPE to remain largely
elevated appear to be limiting factors for strong/severe
convection locally. Regardless... a conditional threat to monitor
going forward.

Cooler temperatures and only low chances for rain can be expected
otherwise next week as suppression of the height field forces
wavering frontal slope off to the south.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 815 PM EDT Thu Nov 2 2017

IFR/VFR conditions should improve later this evening into the
early overnight from northwest to southeast as a cold front tracks
across northern Indiana. At 00Z, the heaviest showers and isolated
thunderstorms persist along a line from Winamac to north of
Warsaw to Angola. A gradual southeast push of this line with
frontal progression should bring a period of showers with perhaps
an isolated thunderstorm in the 02Z-05Z or 03Z-06Z period. Some
weak instability ahead and along cold front will persist as the
front tracks across the remainder of the northeast Indiana, and
will carry VCTS mention at KFWA through 05Z. Wind shift to the
north will occur behind the front late tonight, eventually veering
northeast on Friday. Confidence on the low to medium side
regarding exact timing of return to VFR cigs, with KSBN possibly
holding onto MVFR cigs for a longer period with some influence
downwind of Lake Michigan.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Marsili
SYNOPSIS...Marsili/Brown
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 2, 5:17 AM EDT, 17 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
517 AM EDT Thu Nov 2 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
517 AM EDT Thu Nov 2 2017 /417 AM CDT Thu Nov 2 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance for thunderstorms Sunday afternoon into Sunday
night. Severe weather may be possible but confidence remains very low
at this time range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-030930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
517 AM EDT Thu Nov 2 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A small craft advisory may be needed on Friday.

There is a chance for thunderstorms Sunday afternoon into Sunday
night.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.